The Worst Side Effects From Growth Hormone & MK-677?
MK-677 is a growth hormone secretagogue. It boosts your body’s own production of growth hormone (HGH). Bodybuilders and biohackers try it to enhance their fat burning, muscle growth, and performance.
But a reader recently asked me:
I came across something I want your opinion on.
“growth hormone causes many other effects. Just look at the symptoms for people who have health conditions which naturally increase HGH levels. You can get diabetes (via insulin resistance), enlarged facial features, enlarged hands and feet, muscle growth, heart enlargement and cardiac failure…I would not recommend it. http://www.uptodate.com/contents/acromegaly-beyond-the-basics”
Are these side effects possible from intaking MK-677? Also what would be the dangers, if any, of taking MK-677 for a few months, whilst on a ketogenic diet?
Of course, there are few scientific studies performed to discover whether MK-677 causes these exact side effects.
But let’s think about it logically:
The sole purpose of MK-677 is to increase your production of growth hormone. It does so very efficiently and can be comparable to a moderate dose of human growth hormone given as Hormone Replacement Therapy.
Because of this, we can assume that MK-677 gives you all of the side effects of pure HGH treatment in moderate dosages.
So if you want an answer to this question:
“Does MK-677 Grow Your Face, Hands And Feet (Acromegaly)?”
… you want to ask yourself whether moderate dosages of HGH do.
And guess that — growth hormone makes everything in your body grow, in some regard.
It’s common to hear about professional bodybuilders who take large doses of HGH and eventually grow larger feet, hands, facial features, and organs. But their dosages are:
- Three times higher than what’s common for HRT
- And cost them a car payment every month
When the amount of HGH you take is lower, the risk of experiencing similar growth goes down — and if it happens, it will be less dramatic.
Recommended Reading: What Are The Side Effects From SARMs?
However, the small dosages during growth hormone replacement therapy can, in rare cases, cause acromegaly.
It’s very unusual – but there have been a few case studies published where people have developed acromegaly from normal HRT.
And in the few case studies there is, the condition is developed after years of continuous therapy. And researchers argue it’s caused by overdosage of growth hormone (for those individuals) and a lack of monitoring.
That means that MK-677 could also — IN RARE CASES if you use high dosages for years and have bad luck — cause acromegaly. But the possibility of that happening is just as low as with long-term HRT. And medical doctors publishing case studies about HRT induced acromegaly state that it’s rare as hell.
It’s a valid concern but you won’t turn into Andre The Giant, or experience growth, after a few months of MK-677. That would be lying about the power of MK-677.
Nothing like that will happen after a few months of MK-677. The diabetes thing only applies to people who eat like crap, as diet is the #1 cause. If you’re going keto you’ll be golden.
It’s possible to experience the growth of organs when taking MK-677, given that you take a high enough dosage for a long enough time. You should probably be conservative with dosages and only take MK-677 for limited periods of time (and not for years straight).
Until next time,
— Alexander Contrarian